Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 27, 2005, 4:42 PM MDT for Dawes County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 4:42 PM MDT (22:42 UTC)
- Expired
- Jun 27, 2005, 5:37 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 156 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 272243 SVRCYS NEC045-272345- /O.NEW.KCYS.SV.W.0084.050627T2242Z-050627T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWES COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF CHADRON * UNTIL 545 PM MDT * AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF SAND CANYON...OR ABOUT 16 MILES SOUTH OF CHADRON...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF RIDGEVIEW GOLF CLUB BY 520 PM MDT DEVILS BACKBONE AND CHADRON BY 525 PM MDT ISINGLASS BUTTES BY 540 PM MDT ANOTHER THUNDERSTORM WITH A HISTORY OF PRODUCING GOLF BALL SIZED HAIL IN SIOUX COUNTY WILL IMPACT THE CRAWFORD AREA AT AROUND 515 PM. LAT...LON 4295 10348 4245 10346 4245 10278 4294 10282 $$
2 follow-up statements
000 WWUS55 KCYS 272304 RRA SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MDT MON JUN 27 2005 NEC045-272345- /O.CON.KCYS.SV.W.0084.000000T0000Z-050627T2345Z/ DAWES NE- 502 PM MDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR DAWES COUNTY... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED ABOUT 5 MILES WEST OF CRAWFORD...OR ABOUT 27 MILES WEST OF CHADRON...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CRAWFORD BY 510 PM MDT 8 MILES SOUTH OF WHITNEY LAKE BY 515 PM MDT 8 MILES NORTH OF BELMONT AND 8 MILES SOUTH OF WHITNEY BY 520 PM MDT CHIMNEY BUTTE BY 530 PM MDT 6 MILES SOUTHWEST OF CHADRON ST PARK BY 545 PM MDT GOLF BALL SIZED HAIL HAS BEEN REPORTED NEAR FORT ROBINSON...OR ABOUT 5 MILES WEST OF CRAWFORD...WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING. LAT...LON 4295 10348 4245 10346 4245 10278 4294 10282 $$
000 WWUS55 KCYS 272337 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 535 PM MDT MON JUN 27 2005 NEC045-272345- /O.CAN.KCYS.SV.W.0084.000000T0000Z-050627T2345Z/ DAWES NE- 535 PM MDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DAWES COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR DAWES COUNTY HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING. LAT...LON 4295 10348 4245 10346 4245 10278 4294 10282 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT MON JUN 27 2005 .SHORT TERM...TGNT AND TUE...UPPER TROF NEAR ID/OR BORDER WILL WEAKEN AS IT LIFTS NEWD INTO MT TNGT. TAIL END OF FTR WILL BRUSH NRN PARTS OF AREA MAINLY THIS EVENG. WEAK SFC FNT QSTNRY E CNTRL WY INTO CNTRL PART OF PNHNDL WITH MOIST E WINDS SETTING UP N OF BNDRY. SLGT RISK AREA LOOKS GOOD FOR NOW...AND BOTH NAM/GFS SUGGEST A SMALL CONVECTIVE OUTBREAK LATE THIS AFTN INTO EARLY THIS EVENG FROM LUSK EAST TO THE CDR/AIA AREAS. AIRMASS N OF FNT IS SLOW TO WARM SO FAR...WHICH MAY DELAY KICKOFF TIME OF STORMS A BIT. ALREADY HAVE SOME WEAK SHWR BANDS DVLPG OFF OF NRN LARAMIE RANGE. DVLPMNT OF CU FIELD SO FAR SUGGESTS NOTHING MORE THAN ISOLD STORMS ACRS SRN/WRN AREAS. STILL HAVE SOME DECENT MSTR AND HEATING OCCURRING IBM-SNY AREA WHICH COULD POP A FEW CELLS...ESPECIALLY IF A BNDRY HEADS THEIR WAY FROM EXPECTED TSTMS FRTHR NW. THERE MAY BE SOME LOW CLDS FORMING OVER THE PNHNDL LATE TNGT...BUT DOES NOT LOOK WDSPRD AT THIS TIME...WILL HAVE TO WAIT AND SEE HOW MSTR/WIND FIELDS LOOK AFTER TSTM AREA MOVES E OF REGION. ON TUE...EXPECTING DRIER WSW FLOW TO SPRD OVER ALL OF REGION WITH LIMITED LATE AFTN POPS MAINLY FAR W. .LONG TERM...TUES NIGHT THRU FRIDAY...SOME BIG DIFFERENCES CROP UP IN THE MODELS REGARDING THE TROF MOVING THRU THE AREA TUESDAY NIGHT THRU WEDNESDAY NIGHT. GFS MORE AMPLIFIED WITH THIS FEATURE COMING THRU AND COOLER. IT ALSO HAS MORE QPF BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY MORNING. MEANWHILE...THE ETA IS WEAKER WITH THE TROF AND BRINGS A SLUG OF MOISTURE UP FROM THE SOUTHWEST AND SPREADS QPF ACROSS THE CWA LATER TUESDAY NIGHT. MOST OF THE ETA QPF HOLDS OFF UNTIL WEDNESDAY AFTERNOON. HAVE TRIED TO SPLIT THE DIFFERENCE BETWEEN THE TWO MODELS AND INCREASED POPS TUESDAY EVENING WITH COOLER TEMPERATURES AND A SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY. THE RIDGE AXIS REBUILDS TO OUR WEST THURSDAY WITH THE SURFACE HIGH OVER WYOMING. BOTH MODELS HINT AT SOME WEAK INSTABILITY IN THE FAR SOUTHEAST PORTION OF THE CWA...SO KEPT THE 20% POPS IN THAT AREA THURSDAY AFTERNOON. SKIES SHOULD BE MOSTLY CLEAR WEDNESDAY NIGHT AND THURSDAY NIGHT FOR COOL LOW TEMPERATURES. THURSDAY IS A BIT WARMER THAN WEDNESDAY. WARM AND DRY ON FRIDAY. -STARK- FOR SATURDAY THROUGH THE 4TH OF JULY...W/SW FLOW ALOFT AHEAD OF NEXT PAC NW SHORTWAVE MOVING ASHORE AS PROGRESSIVE PATTERN CONTINUES. SHORTWAVE SKIRTS ALONG THE US/CANADIAN BORDER SATURDAY AND ASSOCIATED BOUNDARY PASSES THRU SAT NIGHT/SUN MORNING. WITH MAJORITY OF ENERGY STAYING WELL TO OUR NORTH...TROF PASSAGE LOOKS DRY ATTM. SHORTWAVE QUICKLY MOVES EAST WITH HEIGHTS RISING ON SUNDAY AHEAD OF NEXT PROGRESSIVE PAC SHORTWAVE. W/SW FLOW IN STORE FOR THE 4TH AS A VORT LOB SPINS OUT FROM TROF BASE AS NATURE MAY KICK OFF ITS OWN SET OF FIREWORKS...BUT STILL WAY TOO EARLY TO TELL. NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS AND BELOW NORMAL PRECIP CHANCES CONTINUE AS WE HEAD INTO EARLY JULY. DEMKO && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 27, 10:10 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT MON JUN 27 2005 WYZ061>070-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW LATE AFTERNOON STORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS... WHICH COULD PRODUCE SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-WYZ059-060-281130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER EAST CENTRAL WYOMING AND THEN MOVE INTO THE NORTHERN NEBRASKA PANHANDLE. A FEW OF THE STORMS MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING NORTH AND EAST OF A LUSK TO ALLIANCE LINE. NEZ019>021-054-055-281130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 1010 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER THE CENTRAL AND SOUTHERN PARTS OF THE PANHANDLE...AND LINGER INTO THE EARLY EVENING. A FEW OF THE STORMS MAY BECOME STRONG WITH SOME HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED NORTH AND EAST OF A SCOTTSBLUFF TO SIDNEY LINE.
In the hours before
Local storm report, Jun 27, 1:58 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 9 N CHEYENNE 41.28N 104.79W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
0405 PM HAIL 13 NW BURNS 41.32N 104.54W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
SOME CROP DAMAGE.
0450 PM HAIL 8 NNW PINE BLUFFS 41.29N 104.13W
06/24/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
0500 PM HAIL 3 SW LANCE CREEK 42.99N 104.68W
06/24/2005 1.00 INCH NIOBRARA WY TRAINED SPOTTER
0505 PM HAIL LANCE CREEK 43.02N 104.64W
06/24/2005 1.75 INCH NIOBRARA WY TRAINED SPOTTER
0625 PM HAIL 15 NNE LUSK 42.96N 104.34W
06/24/2005 0.75 INCH NIOBRARA WY UNKNOWN
0500 PM HAIL 8 E LANCE CREEK 43.02N 104.48W
06/25/2005 0.75 INCH NIOBRARA WY TRAINED SPOTTER
0525 PM HAIL 20 NNW HARRISON 42.96N 104.03W
06/25/2005 0.75 INCH SIOUX NE TRAINED SPOTTER
PEA TO PENNY HAIL FROM 525 TO 550 PM WITH PILES OF HAIL
AROUND 4 INCHES DEEP. ALSO RCVD OVER 2 INCHES OF RAIN
WITH MINOR LOWLAND FLOODING.
0858 PM HAIL 11 SW CHADRON 42.71N 103.15W
06/25/2005 0.88 INCH DAWES NE TRAINED SPOTTER
&&
JLHSpecial weather statement, Jun 27, 2:32 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MDT MON JUN 27 2005 NEZ001>003-019>021-054>055-WYZ060-280300- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX-NIOBRARA- 232 PM MDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 537 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 1 COUNTY IN EAST CENTRAL WYOMING NIOBRARA... THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE... HARRISBURG...CHADRON...KIMBALL...LUSK...BRIDGEPORT...BAYARD... SCOTTSBLUFF AND GERING. STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:43 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 23 min |
| Jun 27, 3:29 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 61 min |
| Jun 27, 3:44 PM MDT | Tornado Warning | CYS | Banner, Scotts Bluff | 46 min |
| Jun 27, 3:51 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 45 min |
| Jun 27, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 61 min |
| Jun 27, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Sioux | 61 min |
| Jun 27, 4:37 PM MDT | Tornado Warning | CYS | Banner, Morrill | 54 min |
| Jun 27, 4:37 PM MDT | Tornado Warning | CYS | Banner, Morrill | 53 min |
| Jun 27, 4:54 PM MDT | Tornado Warning | CYS | Cheyenne | 36 min |
| Jun 27, 5:28 PM MDT | Tornado Warning | CYS | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.